Tuesday, August 19, 2008


I called my doc the other day after the second insomnia incident. He completely blew me off! Actually had the balls to tell me that Prednisone doesn't have that effect on people. That the emotions I was experiencing was psychosis. That I needed to contact my primary care physician. I took it as, "not my problem, so I'm going to say you're crazy."

So, I took some valerian root, spoke with a pharmacist and went on our road trip. Have been taking sleeping pills since Thursday night. It sucks. The valerian helps with the edginess some, but not entirely. I think I'm now counting to 50 instead of 10 before I lose it. Sometimes, it's hard to take a breath, but I get through it. The sleeping pills leave me groggy the next morning. Which really bites. The sedative has worn off, so I'm awake, but I can't sleep any longer. No matter what I try. I don't know what's worse: not being able to sleep at all, or being exhausted and still not able to sleep.

So, I am now in the market to find a new gastroenterogist. I sent my current doctor a fax yesterday basically telling him off. And to thank him for dismissing me. Haven't heard from him. Wasn't expecting to. I'm just really pissed that he could do that. Here's the fax I sent him:

I just wanted to make you aware that the medicine (Prednisone) that your office prescribed me does, indeed, have side effects such as those that I have been experiencing. I have had severe insomnia, restlessness, and anxiety for about two weeks now. As per the instructions on the medication insert, I contacted my doctor, who told me that it wasn't the medicine. Well, after confirming with a licensed pharmacist, it is the medicine. But, don't worry, I will take care of myself and I will be finding myself a new physician.
Thank you for dismissing me,
Now, what I find disturbing about the whole thing, is that my doctor doesn't even know the side effects of the medicine that he's prescribing. The side effects, straight from the medication insert: Tell your doctor if any of these symptoms are severe or do not go away: upset stomach, stomach irritation, vomiting, headache, dizziness, insomnia, restlessness, depression, anxiety, acne, increased hair growth, easy bruising, irregular or absent menstrual periods.

Thankfully, I haven't experienced the vomiting, acne or hair growth.

What scares me is that prednisone also lessens your immune system. Yeah, that's right, it decreases your body's ability to fight infection. Um. Aren't I also on an immunosuppresant? Hello? Is this thing on? I'm figuring that I need to construct a bubble with it's own air supply for the next couple of weeks. No contact with anyone. Between the two meds, I probably don't have any white blood cells left. What fun.

I guess I wouldn't mind any of this if I felt that it was actually working. I'm about to take a Percocet. I haven't had to take pain meds for a week. I took some on Sunday. Gritted my teeth yesterday and today, I can't barely move for the pain. This is why I need a new doc - this one doesn't want to hear this. I know I have a partial blockage. I know that. I had this same pain last time. So, finding a new doc is priority today. Yippee. Here we go.

Wish me luck!

1 comment:

  1. Might I ask where you're located??? For some reason I thought you were in NJ but now I'm not sure...if you are, there's a great gastro practice in Cedar Knolls.